MAUDE Adverse Event Report: 13.0MM MEDULLARY REAMER HEAD

13.0MM MEDULLARY REAMER HEAD
Model Number 352.130
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during field inventory, there were (14) reamer heads that were dull.There was no patient involvement.This report is for (1) 13.0mm medullary reamer head.This is report 11 of 14 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary visual inspection: the 13.0mm medullary reamer head (p/n: 352.130, lot # pe04834) was returned and received at us cq.Upon visual inspection it was observed that the reamer head blades were dull.No other issues were identified with the returned device.Device failure/defect identified? yes functional test: the functional test was not performed as the device was received by itself.However, the alleged dull/will not cut condition can be confirmed as the received condition of the complaint device was felt and determined to be dull.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Can the complaint be replicated with the returned device(s)? unable to perform complaint confirmed? yes investigation conclusion the complaint condition is confirmed for the 13.0mm medullary reamer head (p/n: 352.130, lot # pe04834).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot product #: 352.130 synthes lot #: pe04834 supplier lot #: pe04834 release to warehouse date: 14 may 2021 supplier: precision edge surgical product no ncrs were generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.0MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
MDR Report Key12665406
Report Number2939274-2021-06188
Device Sequence Number19953098
Product Code HTO
UDI-Device Identifier10886982194268
UDI-Public10886982194268
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.130
Device Catalogue Number352.130
Device Lot NumberPE04834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM MEDULLARY REAMER HEAD; 10.5MM MEDULLARY REAMER HEAD; 11.0MM MEDULLARY REAMER HEAD; 11.5MM MEDULLARY REAMER HEAD; 12.0MM MEDULLARY REAMER HEAD; 12.5MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 13.5MM MEDULLARY REAMER HEAD; 14.0MM MEDULLARY REAMER HEAD; 14.5MM MEDULLARY REAMER HEAD; 8.5MM MEDULLARY REAMER HEAD; 9.0MM MEDULLARY REAMER HEAD; 9.5MM MEDULLARY REAMER HEAD; 10.0MM MEDULLARY REAMER HEAD; 10.5MM MEDULLARY REAMER HEAD; 11.0MM MEDULLARY REAMER HEAD; 11.5MM MEDULLARY REAMER HEAD; 12.0MM MEDULLARY REAMER HEAD; 12.5MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 13.5MM MEDULLARY REAMER HEAD; 14.0MM MEDULLARY REAMER HEAD; 14.5MM MEDULLARY REAMER HEAD; 8.5MM MEDULLARY REAMER HEAD; 9.0MM MEDULLARY REAMER HEAD; 9.5MM MEDULLARY REAMER HEAD